Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 525, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2003, 5:25 PM CDT for Copiah County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 5:25 PM CDT (22:25 UTC)
- Expired
- Jul 11, 2003, 6:25 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Copiah County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353
WUUS54 KJAN 112225
SVRJAN
MSC029-112325-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT FRI JUL 11 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 625 PM CDT
* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF GALLMAN...OR ABOUT 5 MILES
NORTHEAST OF HAZLEHURST...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR GEORGETOWN AT 550 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3195 9043 3205 9031 3205 9024 3193 9016
3185 9016 3176 9031
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 11, 2:50 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT FRI JUL 11 2003 FORECAST CHALLENGES THIS PACKAGE...TEMPS TONIGHT AND SATURDAY...RAIN CHANCES LATE SATURDAY THROUGH SUNDAY. CURRENTLY...SEVERAL RA/TSRA DEVELOPING ALONG SFC WIND SHIFT/BOUNDARY ACROSS THE SOUTHEAST HALF OF THE CWA. THE CONVECTION LINES UP WELL WITH THE MID-LEVEL DRYING OBSERVED ON WATER VAPOR IMAGERY. THESE STORMS WILL CONTINUE TO PUSH EAST/SOUTHEAST FOR THE REST OF THE AFTERNOON...ENDING DURING THE EVENING. DRYING BEHIND THIS BOUNDARY LAGGING IN FAR NORTHERN MS. WILL SEE SFC DEWPOINTS DROP A LITTLE ACROSS NORTHERN ZONES...HOWEVER THIS WILL BE TEMPORARY. SATURDAY...A CALM START TO THE DAY AS PREDOMINATELY CLEAR SKIES EXPECTED. RIDGE WEST TROUGH EAST UPPER LEVEL PATTERN PLACES THE REGION IN NW FLOW. BY AFTERNOON...TEMPS WILL REACH THE 90-95 RANGE CWA WIDE...TEMPS HIGHEST IN THE WEST...WITH SCT RA/TSRA EXPECTED TO FIRE IN FAR SOUTHERN ZONES NEAR THE LINGERING BOUNDARY. TO THE NORTH...A SHORTWAVE WILL DROP TO THE EAST/SOUTHEAST IN THE NW FLOW ALOFT AND INCREASE RA/TSRA CHANCES BY THE EVENING. ANTICIPATE AN ORGANIZED LINE OF RA/TSRA TO DEVELOP TO OUR NORTH AND MOVE EAST/SOUTHEAST INTO OUR NORTHERN/CENTRAL ZONES. WITH LAPSE RATES NEAR 6.5 C/KM...SBCAPE GREATER THAN 3000 J/KG AND LIS IN THE -4 TO -7 RANGE...COULD SEE EMBEDDED SEVERE STORMS. HAIL AND HEAVY RAIN WILL BE THE PRIMARY RISKS. HWO HANDLES THIS WELL. SUNDAY...SFC BOUNDARY LEFT OVER FROM THE SHORTWAVE ENERGY WILL LINGER OVER THE CWFA ON SUNDAY. ANTICIPATE RA/TSRA TO DEVELOP ALONG THE BOUNDARY IN THE HEAT OF THE AFTERNOON AND RAISED POPS IN THIS PERIOD A BIT. EXPECT THE CONVECTION TO MOVE OUT THE REGION SUNDAY EVENING/NIGHT. TEMP WISE IN THE SHORT TERM...FOLLOWED MAV CLOSELY. MONDAY AND THE EXTENDED...NOT MANY CHANGES MADE TO THE GOING FORECAST. AS WAS THE CASE YESTERDAY...THE FORECAST ASSUMES THAT CLAUDETTE WILL BEHAVE AS CURRENTLY FORECAST. MED RANGE MODELS AND ENSEMBLES IN GENERAL AGREEMENT THROUGH THE PERIOD...MAINTAINING AN UPPER RIDGE IN THE WEST AND A TROUGH IN THE EAST. KEPT AFTERNOON AND EVENING RA/TSRA WORDING AS AMPLE MOISTURE AND INSTABILITY WILL BE AVAILABLE TO PROMOTE DIURNAL CONVECTION... ESPECIALLY IN CENTRAL AND SOUTHERN ZONES. LIKE YESTERDAY...THE MODELS TRY TO NUDGE THE RIDGE FURTHER EAST INTO THE REGION BY THURSDAY. THIS WOULD IMPLY THE POTENTIAL TO PUSH TEMPS INTO THE MID 90S NEARLY AREA WIDE... ESPECIALLY WESTERN ZONES. TEMP WISE...KEPT HIGHS BETWEEN THE 90-94 RANGE AND LOWS IN THE 70-75 RANGE...NOT TOO FAR FROM CLIMO/MEXMOS. WITH SFC DEWPOINTS IN THE 70-75 RANGE ON A REGULAR BASIS THIS WEEK...WILL NEED TO MONITOR THE HEAT INDICES AS THEY COULD EXCEED 105 DURING THE AFTERNOON HOURS. PRELIM NUMBERS... JAN 70/92/71/90/71 12342 MEI 70/92/70/90/71 12342 .JAN... AR...NONE. LA...NONE. MS...NONE. GAGAN
Hazardous weather outlook, Jul 11, 3:50 PM CDT, 1 hour 35 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 122050- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHERN HALF OF THE AREA THROUGH EARLY EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY SATURDAY AFTERNOON OVER THE ENTIRE AREA. BY LATE IN THE AFTERNOON AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE SOUTHERN PLAINS AND INTERACT WITH A STALLED WEAK FRONTAL BOUNDARY OVER NORTHERN MISSISSIPPI AND CENTRAL ARKANSAS. THE INTERACTION OF THESE TWO FEATURES WILL IGNITE THUNDERSTORMS LATE IN THE AFTERNOON. DUE TO THE HIGH AMOUNT OF INSTABILITY AND VERTICAL SHEAR...THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO BECOME ORGANIZED AND REACH SEVERE LIMITS...MAINLY NORTH OF A GREENVILLE TO EUPORA LINE...LATE IN THE AFTERNOON SATURDAY AND INTO THE EVENING. THE MAIN CONCERNS WITH ANY SEVERE STORMS WILL BE WIND GUSTS IN EXCESS OF 60 MPH AND NICKEL SIZED HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY... SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO BE JUST DEVELOPING OR ONGOING BY 6 PM SATURDAY...MAINLY NORTH OF A LAKE VILLAGE ARKANSAS TO KOSCIUSKO TO DEKALB MISSISSIPPI LINE...AND LAST LATE INTO THE EVENING. THESE STORMS WILL MOVE TO THE SOUTHEAST ALONG THE OLD FRONTAL BOUNDARY. THE MAIN CONCERNS WITH THESE STORMS WILL BE WIND GUSTS IN EXCESS OF 60 MPH AND PENNY SIZED HAIL. THE LINGERING OUTFLOW BOUNDARIES AND DIFFUSE COOL FRONT WILL HELP TRIGGER THUNDERSTORMS ONCE AGAIN ON SUNDAY. THERE WILL CONTINUE TO BE SUFFICIENT UPPER LEVEL SUPPORT FOR SEVERE THUNDERSTORMS...MAINLY ALONG AND NORTH OF I-20...WITH THE STRONGER STORMS CAPABLE OF PRODUCING SMALL HAIL AND DAMAGING WINDS. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TONIGHT...BUT MAY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING ACROSS THE NORTH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 11, 4:43 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM LAUREL MS WIND DAMAGE
07/11/03 JONES SEVERAL TREES AND
POWERLINES DOWN. REPORTED
BY ELECTRIC POWER
ASSOCIATION.
0305 PM 4 E MOSS MS WIND DAMAGE
07/11/03 JASPER A TREE AND A POWERLINE
DOWN ACROSS A ROAD.
REPORTED BY JASPER COUNTY
SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
| Jul 11, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| Jul 11, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Jul 11, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 45 min |
| Jul 11, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.